Georgia, 2011

Damaging Winds and Lightning Strike in Georgia, June 6 to 10, 2011

June 6 to 10, 2011 · NWS TAE · 5 events in 4 counties and zones

A seasonably moist and unstable air mass produced isolated afternoon and evening severe storms across southwest and south central Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$146,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A seasonably moist and unstable air mass produced isolated afternoon and evening severe storms across southwest and south central Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 6, 2:30 PM EST, 3 hours earlier.

Area forecast discussion, Jun 6, 2:30 PM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM EDT MON JUN 6 2011

.SYNOPSIS AND SHORT TERM (REST OF TODAY THROUGH WED. NIGHT)...
DESPITE SOME RECENT MID LEVEL HEIGHT FALLS...THE DOMINANT UPPER
LEVEL RIDGE WHICH HAS BEEN RESPONSIBLE FOR OUR PROLONGED HEAT WAVE
IS BUILDING BACK EASTWARD TO OUR NORTH TODAY. THIS RIDGE COMBINED
WITH THE VERY DRY SOILS FROM OUR PROLONGED DROUGHT...HAVE RESULTED
IN A VERY HOT START TO THE MONTH OF JUNE. THE FOLLOWING TABLE SHOWS
THE AVERAGE HIGH TEMPERATURES AT SOME OF OUR ASOS SITES FOR THE
MONTH THUS FAR...NOTING THAT AVERAGE HIGH TEMPS FOR THIS TIME OF
YEAR ARE AROUND 90 DEGREES:

ALBANY GA (ABY).........99.6
VALDOSTA GA (VLD)......100.0
TALLAHASSEE FL (TLH)...100.0
MARIANNA FL (MAI)......102.2

VERY LITTLE IS EXPECTED TO CHANGE THIS AFTERNOON...AS A FEW OF THESE
SITES COULD REACH THE 100 DEGREE MARK YET AGAIN. SOME CIRRUS IS
STREAMING IN OVER THE SE FL BIG BEND FROM THE GULF...WITH ANOTHER
BATCH OF CIRRUS OVER AL AND GA TO THE NORTH OF A WEAK SFC TROF
DRAPED ACROSS THE CWA. THERE IS A VERY NOTICEABLE DEWPOINT GRADIENT
ALONG THIS BOUNDARY (LOW TO MID 60S TO THE N AND LOW TO MID 70S TO
THE S AS OF LATE THIS MORNING)...AND THIS BOUNDARY MAY PLAY A ROLE
AS THE SEA BREEZE CONVECTION PUSHES INLAND LATER THIS AFTERNOON. IN
FACT...BOTH THE 12Z RUN OF THE NAM12 AND THE 06Z RUN OF OUR 4KM
WORKSTATION WRF NOW SHOW A MERGER OF THE SEA BREEZE CONVECTION WITH
THIS BOUNDARY AROUND 00Z THIS EVENING...WITH THE MERGED BOUNDARY
SWEEPING FROM NE TO SW ACROSS THE CWA IN STRENGTHENING E-NE FLOW IN
THE LOWER LEVELS. THIS GIVES US INCREASING CONFIDENCE OF HIGHER POPS
FOR THE EVENING HOURS OF TONIGHT.

FOR TUESDAY AND WEDNESDAY...A WEAKENED VERSION OF THE UPPER LEVEL
RIDGE WILL CONTINUE TO GRADUALLY BUILD EASTWARD TO OUR NORTH...
EVENTUALLY REACHING A POSITION NEAR THE CAROLINAS BY WEDNESDAY
AFTERNOON. AT THE SURFACE...A WEAK RIDGE OF HIGH PRESSURE NOW
FORMING OVER NEW ENGLAND AND THE MID ATLANTIC WILL BUILD SOUTHWARD
DOWN THE EASTERN SEABOARD. THIS WILL SET UP AN INCREASING EASTERLY
FLOW PATTERN ACROSS OUR REGION WHICH SHOULD GIVE US SOME RELIEF FROM
THE PRESENT HEAT WAVE...WITH HIGH TEMPERATURES KNOCKED BACK DOWN
INTO THE LOWER TO MID 90S. THIS EASTERLY FLOW WILL EXTEND THROUGH
THE 700 MB LEVEL...SO WE EXPECT TYPE 3 SEA BREEZE DAYS ON BOTH
TUESDAY AND WEDNESDAY. A TYPE 3 DAY IS CHARACTERIZED BY STRONG
EASTERLY FLOW (>10 KTS) BETWEEN 1000 AND 700 MB AND ARE USUALLY
DEPICTED WITH BELOW CLIMO POPS. HOWEVER...WE EXPECT TUESDAY TO HAVE
THE HIGHEST POPS OF THE TWO DAYS IN THIS CASE...AS WE EXPECT
STRONGER EASTERLY FLOW ON WEDNESDAY WHICH WILL FURTHER DISRUPT THE
GULF COAST SEA BREEZE FRONTS. ADDITIONALLY...MODEL FCST SOUNDINGS ARE
SHOWING VERY LITTLE DEEP LAYER MOISTURE LEFT BY WEDNESDAY
AFTERNOON...WITH PWATS NOW EXPECTED TO DROP BELOW 1 INCH. IF THIS IS
THE CASE...IT WILL BE DIFFICULT TO JUSTIFY ANY POPS HIGHER THAN 20
PERCENT ON WED...AS ANY SHOWERS OR STORMS THAT DEVELOP WOULD BE VERY
SHALLOW...AND WOULD ADVECT IN FROM THE EAST COAST SEA BREEZE FRONT
FROM THE FL PENINSULA. ONLY THE 00Z RUN OF THE ECMWF SHOWS ANY
APPRECIABLE MOISTURE LEFT AT THAT TIME...BUT BELIEVE THAT THE LATER
12Z RUN WILL TREND TOWARDS THE DRIER NAM AND GFS.

.LONG TERM...WED NIGHT THROUGH NEXT MON.
THE LARGE SCALE EXTENDED PERIOD COMMENCES WITH A PERSISTENT
AMPLIFIED OMEGA BLOCK PATTERN. THIS IS HIGHLIGHTED BY TROUGH OVER
WRN STATES WITH UPPER LOW OVER ERN OR...AND ANOTHER TROUGH OVER WRN
ATLC WITH LOW OFF CANADIAN MARITIMES. IN BETWEEN EXISTS A MASSIVE
RIDGE WITH AXIS FROM ERN MOST GREAT LAKES SWWD THRU 589DM HIGH OVER
NC AND INTO NE GULF OF MEX. WEAK GULF LOW ANCHORED OVER SW GULF
UNDER THE BIG RIDGE. AT THE SURFACE...HIGH IN WRN ATLC EAST OF GA/SC
COAST WITH AXIS NOSING WWD ACROSS LOCAL REGION. NEAREST WEATHER
SYSTEM IS LOW OVER NE QUEBEC WITH COLD FRONT EXTENDING SW THRU GREAT
LAKES TO LOW IN KS.

LOOKING UP TO WEEKEND...GFS...ECMWF AND GEM HAVE COME INTO EXCELLENT
AGREEMENT THAT OMEGA PATTERN WILL FINALLY BREAK DOWN. UPPER CONUS
FEATURES WILL GRADUALLY MIGRATE EWD WITH WRN ATLC LOW WELL EAST OF
ERN SEABOARD AND WRN LOW TO ONLY REACH UTAH BY FRI EVE. DOWNSTREAM
RIDGE HAS WEAKENED AND FLATTENED CREATING NEARLY ZONAL FLOW AND
SOMEWHAT COOLER TEMPERATURES OVER MUCH OF ERN CONUS. FOR NE GULF
REGION...GULF LOW MIGRATING NWD WEAKENING H5/H2 GULF RIDGE ALSO
ALLOWING HIGH AMPLITUDE PATTERN TO RELAX. LOCALLY THIS TRANSLATES TO
SOMEWHAT LOWERING HEIGHTS WITH WEAKENING LOCAL SUBSIDENCE WITH SOME
MUCH DESIRED COOLING.

AT THE SURFACE...HIGH JUST OFFSHORE EXPANDS WWD ACROSS THE GULF
COAST STATES THROUGH FRIDAY WITH STRONGER ELY FLOW SO SEA BREEZE
LIKELY TO BE SHALLOW. OVERALL THIS TRANSLATES TO A LIGHT ONSHORE
FLOW EACH AFTERNOON AND A LIGHT OFFSHORE FLOW AT NIGHT. ANY
CONVECTION WILL BE LARGELY TRIGGERED BY THE SEA BREEZE FRONT AND
LEFT OVER OUTFLOW BOUNDARIES. WITH SUFFICIENT HEAT...EXPECT AT
LEAST ISOLATED STRONG TO SEVERE STORMS EACH AFTN/EVE AND WITH
OFFSHORE NIGHTTIME FLOW..STORMS CAN PERSIST WELL PAST SUNDOWN.
ON SATURDAY...SURFACE HIGH SHIFTS SWD INTO THE NRN GULF ON SAT.

BY END OF WEEKEND...MODELS BEGIN TO DIVERGE. GENERALLY...NEXT
UPSTREAM RIDGE AMPLIFIES OVER WRN HALF OF CONUS WITH WNW FLOW OVER
SE REGION. OF INTEREST IS MODELS IMPLYING THAT A PERSISTENT SLOW
MOVING INVERTED TROUGH/WEAK LOW THAT WILL MOVE NWD BRINGING RAIN
POSSIBLY TO FLORIDA BY SUNDAY AND ESPECIALLY ON MONDAY. HOWEVER
LATEST GUIDANCE LESS BULLISH THAN PREVIOUS RUNS. OUTLIER ECMWF
STILL MOST AGGRESSIVE EVOLVING UPPER GULF LOW INTO A LARGE OPEN
TROUGH ACROSS THE SOUTHEAST U.S. CONVERSELY...GFS GRADUALLY
DISSIPATES THIS LOW. SO ECMWF MORE AGGRESSIVE IN ITS DEPICTION OF
BRINGING MORE TROPICAL ENERGY NORTH THAN THE MORE FAVORED GFS.

WILL GO WITH 20% OR LESS POPS THRU PERIOD EXCEPT FOR LOW SCT ON
SUNDAY AND MONDAY DAYTIME...ALTHOUGH LOCAL POPS MAY BE HIGHER VIA
THE SEABREEZE EACH AFTN. MIN TEMPS WILL REMAIN AROUND CLIMO. (AVG
INLAND MIN TEMPS AROUND 67 DEGREES). MAX TEMPS WILL GENERALLY AT OR
SLIGHTLY ABOVE CLIMO. (AVG INLAND MAX TEMPS AROUND 90 DEGREES).
&&

.MARINE...WITH A RIDGE OF HIGH PRESSURE BUILDING DOWN THE EASTERN
SEABOARD TO A POSITION OFF THE CAROLINAS BY WEDNESDAY AFTERNOON...WE
EXPECT STRONGER EASTERLY FLOW TO DEVELOP OVER THE COASTAL WATERS.
THE STRONGEST WINDS WILL BE AT NIGHT WITH NOCTURNAL SURGES TO AROUND
15 KTS...AND WINDS WILL BE LIGHTEST DURING THE AFTERNOON HOURS WITH
SEA BREEZES NEAR THE COAST. WINDS AND SEAS SHOULD DECREASE AGAIN BY
THE END OF THE WEEK...AS THE SURFACE PRESSURE GRADIENT RELAXES
ACROSS THE MARINE AREA.

&&

.AVIATION...VFR CONDITIONS WILL GENERALLY PREVAIL THROUGH THE
AFTERNOON AND EVENING HOURS WITH A SCT-BKN CU FIELD EFFECTING ALL
TERMINALS. CU BASES WILL GENERALLY BE AT OR ABOVE 5000FT. THIS CU
FIELD WILL GIVE WAY TO A SCATTERING OF TYPICAL SUMMERTIME SHOWERS
AND STORMS BY THE MID TO LATE AFTERNOON. GUIDANCE IS SUGGESTING THAT
MUCH LIKE PAST DAYS...THE CONVECTION FOR OUR AREA WILL SEE A LATER
START...GENERALLY AFTER 19Z. LINGERING EVENING CONVECTION WILL
DISSIPATED WITHIN A FEW HOURS OF SUNSET WITH A QUIET NIGHT
THEREAFTER. WILL LIKELY SEE PATCHY GROUND FOG AGAIN DEVELOP AFTER
MIDNIGHT...HOWEVER FOG POTENTIAL SHOULD HIGHLY DEPEND ON WHICH
TERMINALS (IF ANY) SEE RAINFALL THROUGH THE AFTERNOON AND EVENING.
THE FOG POTENTIAL CAN BE UPDATED WITH THE EVENING TAF PACKAGE WHEN
CONFIDENCE IN THE RAINFALL COVERAGE FOR THE DAY IS HIGHER.

&&

.FIRE WEATHER...A TYPICAL SUMMER PATTERN WILL TAKE HOLD OVER THE
NEXT SEVERAL DAYS. TEMPERATURES WILL COME DOWN A FEW DEGREES KEEPING
READINGS AWAY FROM THE CENTURY MARK BY THE MIDDLE OF THE WEEK.
MOISTURE LEVELS WILL BE UP A BIT FOR TUESDAY WHICH WILL HELP TO
GENERALLY KEEP RELATIVE HUMIDITY VALUES ABOVE CRITICAL LEVELS. WILL
NEED TO MONITOR THE EASTERN BIG BEND ZONES IN CASE THE FORECAST
TRENDS DRIER... ESPECIALLY SENSE DISPERSION INDICES ARE FORECAST TO
BE QUITE HIGH FOR TUESDAY. THE LOW LEVELS WILL DRY OUT AGAIN FOR
WEDNESDAY AND THERE WILL BE SOME POTENTIAL FOR A BRIEF PERIOD OF
CRITICAL FIRE WEATHER CONDITIONS...ESPECIALLY ACROSS INTERIOR
PORTIONS OF THE FLORIDA BIG BEND. NORTH OF THE FLORIDA BORDER ACROSS
GEORGIA AND ALABAMA...RELATIVE HUMIDITY VALUES ARE STILL FORECAST TO
REMAIN ABOVE CRITICAL THRESHOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   72  93  70  94  66 /  40  30  20  20  10
PANAMA CITY   75  90  73  92  70 /  30  30  20  20  20
DOTHAN        73  95  70  95  67 /  20  30  20  20  20
ALBANY        71  94  66  94  66 /  20  20  10  20  10
VALDOSTA      70  94  65  93  64 /  40  20  10  20  10
CROSS CITY    70  94  65  93  63 /  40  20  10  20  10
APALACHICOLA  74  89  72  88  71 /  30  30  20  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...NONE.

GA...NONE.

FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: CALHOUN...CENTRAL WALTON...
     HOLMES...INLAND BAY...INLAND WALTON...JACKSON...WASHINGTON.

GM...NONE.

&&

AVIATION/FIRE WX...MROCZKA
PUBLIC/MARINE...GOULD
LONG TERM...BLOCK
Hazardous weather outlook, Jun 6, 4:49 AM EST, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
549 AM EDT MON JUN 6 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-071000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
549 AM EDT MON JUN 6 2011 /449 AM CDT MON JUN 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

VERY HOT TEMPERATURES ARE ONCE AGAIN FORECAST FOR TODAY. AFTERNOON
TEMPERATURES WILL PEAK AT OR SLIGHTLY ABOVE 100 DEGREES FOR MOST
INLAND AREAS FROM TALLAHASSEE NORTH AND WEST. HEAT INDICES WILL
PEAK AT OR SLIGHTLY ABOVE 105 ACROSS MUCH OF THE FLORIDA BIG BEND
AND PANHANDLE. AVOID PROLONGED EXPOSURE OR STRENUOUS ACTIVITY. IF
YOU MUST WORK OUTSIDE...TAKE FREQUENT BREAKS IN THE SHADE OR AIR
CONDITIONING. DRINK PLENTY OF FLUIDS TO AVOID DEHYDRATION.

SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP ONCE AGAIN
TODAY...MAINLY OVER SOUTH CENTRAL GEORGIA AND NORTHWEST FLORIDA.
THE NATURE OF THE CONVECTION WILL BE MUTLICELLULAR. ISOLATED WET
MICROBURSTS WILL BE CAPABLE OF PRODUCING DAMAGING WIND AND HAIL.
THIS ACTIVITY WILL LAST INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE FOCUS FOR SHOWERS AND STORM WILL SHIFT WESTWARD TO THE
PANHANDLE ON TUESDAY WITH SOMEWHAT DRIER AIR WORKING INTO
EASTERN AREAS. THIS TREND WILL CONTINUE INTO WEDNESDAY WITH LESSER
COVERAGE OF SHOWERS AND STORMS. ISOLATED STRONG TO SEVERE STORMS
WILL BE POSSIBLE BOTH DAYS WITH DAMAGING WIND GUSTS AND SMALL HAIL
THE MAIN THREAT. COVERAGE OF SHOWERS AND STORMS WILL BE WELL BELOW
NORMAL THURSDAY THROUGH SATURDAY WITH A SLIGHT INCREASE IN RAIN
CHANCES SUNDAY AND MONDAY AS TROPICAL MOISTURE INCREASES FROM
THE SOUTH.

.SPOTTER INFORMATION STATEMENT...

GENERAL SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...
ISOLATED STRONG TO SEVERE STORMS ARE FORECAST AND SPOTTERS ARE
ENCOURAGED TO SELF ACTIVATE IF STORMS DEVELOP IN THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

In the hours before

Special weather statement, Jun 6, 3:22 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
422 PM EDT MON JUN 6 2011

FLZ029-034-062100-
INLAND DIXIE FL-LAFAYETTE FL-
422 PM EDT MON JUN 6 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEAST DIXIE
AND SOUTHEAST LAFAYETTE COUNTIES...

* UNTIL 500 PM EDT

AT 420 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 26 MILES SOUTH OF LIVE OAK...OR NEAR GRADY...MOVING
SOUTH AT 10 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH SMALL
HAIL.

THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2982 8290 2982 8293 2971 8294 2969 8310
      2999 8310 3000 8309 3001 8298 2999 8296
      2997 8296 2995 8292 2991 8291 2989 8287
      2986 8287
TIME...MOT...LOC 2021Z 354DEG 7KT 2992 8299

42-DVD
Special weather statement, Jun 6, 3:29 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
429 PM EDT MON JUN 6 2011

FLZ026-062100-
LIBERTY FL-
429 PM EDT MON JUN 6 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LIBERTY COUNTY...

* UNTIL 500 PM EDT

AT 425 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 32 MILES NORTHEAST OF APALACHICOLA...OR NEAR POPLAR
CAMP...MOVING SOUTHWEST AT 10 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3001 8484 3002 8489 3014 8479 3019 8475
      3019 8473 3016 8467 3015 8467 3001 8467
      3001 8483
TIME...MOT...LOC 2029Z 026DEG 9KT 3010 8472

42-DVD
Special weather statement, Jun 6, 3:37 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
437 PM EDT MON JUN 6 2011

FLZ028-062115-
INLAND TAYLOR FL-
437 PM EDT MON JUN 6 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR TAYLOR COUNTY...

* UNTIL 515 PM EDT

AT 434 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES NORTHEAST OF PERRY...OR 6 MILES NORTHWEST OF
SMITH...MOVING SOUTHWEST AT 10 MPH.

PENNY SIZE HAIL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2992 8345 3003 8369 3029 8354 3022 8338
TIME...MOT...LOC 2037Z 023DEG 11KT 3017 8348

42-DVD
Local storm report, Jun 6, 4:45 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 PM EDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             3 SE SALEM              29.85N 83.38W
06/06/2011  E1.00 INCH       TAYLOR             FL   PUBLIC

            REPORTED ALONG HIGHWAY 19 NORTHWEST OF TENNILLE

&&

DVD
Special weather statement, Jun 6, 5:03 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
603 PM EDT MON JUN 6 2011

GAZ148-160-161-062245-
LOWNDES GA-LANIER GA-BERRIEN GA-
603 PM EDT MON JUN 6 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN
BERRIEN...LANIER AND NORTHERN LOWNDES COUNTIES...

* UNTIL 645 PM EDT

AT 559 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 23 MILES NORTHEAST OF VALDOSTA...OR NEAR TEETERVILLE...
MOVING SOUTH AT 15 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3085 8302 3088 8330 3124 8321 3122 8304
      3119 8304 3119 8300
TIME...MOT...LOC 2203Z 008DEG 12KT 3114 8312

42-DVD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Cook

When
June 6, 5:30 PM EST to 5:35 PM EST
Where
Cook County, 0.53 mi NNW of Adel
Measured
60 kt (69 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
31.137, -83.424

A restaurant in downtown Adele at the intersection of Highway 37 and Highway 41 had its roof peeled back by downburst winds. Three homes were also damage by falling trees with one injury reported in one home due to a fallen tree. The monetary damage figure provided is a rough estimate.

Lightning, Cook

When
June 6, 5:45 PM EST
Where
Cook County, Adel
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.130, -83.420

Lightning caused a house fire in Adel. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Turner

When
June 6, 6:40 PM EST
Where
Turner County, Sycamore
Measured
55 kt (63 mph) estimated gust
Property damage
$100,000
Reported by
County Official
Coordinates
31.670, -83.630

Numerous trees were blown down including some through houses. However, no injuries were reported. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Decatur

When
June 7, 6:05 PM EST
Where
Decatur County, West Bainbridge
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
30.910, -84.580

Severe telephone poles and traffic signals were blown down in Bainbridge. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Randolph

When
June 10, 6:22 PM EST
Where
Randolph County, 1.76 mi E of Wades
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.850, -84.720

A tree was blown down near Lumpkin Road. The monetary damage figure provided is a rough estimate.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313059, 313062, 313063, 313064, 313065.